MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE¿; WIRE, GUIDE, CATHETER
Model Number M00146300B0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.Limited information was provided; however, lot traceability and an image of the device were provided.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: - do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.- to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.- if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel." the supplied image presented skived/cut damage, exposing the core wire at an unknown distance from the distal tip along with polymer jacket material removal.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors impacted on the event as reported.At this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: the product was used in a procedure where large parts of the teflon were left inside the catheter afterwards.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: no.What is the next course of action?: replace the product for the customer.Patient present at time of event?: yes.Patient complications: no.Patient complications device acquired from a distributor?: no.Additional questions submitted by distributor: was issue present upon opening package?: no.Photo or video of issue: yes.What is the anatomical location of the lesion being treated? na.What device was used to complete the procedure? na.
 
Event or Problem Description
Event description: the product was used in a procedure where large parts of the teflon were left inside the catheter afterwards.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: no.What is the next course of action?: replace the product for the customer patient present at time of event?: yes.Patient complications: no.Patient complications device acquired from a distributor?: no.Additional questions submitted by distributor: was issue present upon opening package?: no.Photo or video of issue: yes.What is the anatomical location of the lesion being treated? na.What device was used to complete the procedure? na.Additional information provided by distributor on (b)(6) 2023: this was an abscess drainage.An amplatz wire was initially used, but this bent due to the catheter insertion (12f pigtail (argon)).Therefore switched to zip-wire, where the pigtail catheter was successfully inserted, but when the mandrel was to be removed it got stuck in the catheter.When i reached in and pulled it out, the core came out, while the teflon coating remained inside the catheter.The catheter was removed with the teflon coating inside.It is x-ray tight and no residual remains were seen.The catheter was dissected where the teflon coating was found inside.How was the procedure completed (with another of same device, with a different device, with a non-bsc device, etc.)? please specify.A new catheter was then inserted with terumo mandrel uncomplicated.It is difficult to say for sure, but the mandrel may have been damaged by the metal core that comes with the pigtail catheter in connection with the catheter introduction, as it was difficult to get the catheter in (the amplatz mandrel bent, too).
 
Additional Manufacturer Narrative
This medwatch follow up report is being filed due to receipt of additional information and device evaluation.Additional information provided.See updated section b5.Device evaluation: as received, the specimen consisted of one-1 each hydro gw stf std an 80-035; returned coiled, loose without dispenser assembly; accompanied by the skived polymer jacket material and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 79.4 cm and a finished diameter of.03350" to.03355".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After wetting the specimen with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented skived/cut damage 4.2 cm to 29.5 cm from the distal tip, exposing the metallic core wire 6.1 cm to 25.5cm from the distal tip.Approximately 2.6cm of the polymer jacket material was displaced over the wire shaft.The skived/cut damage resulted in the separation of 16.5 cm of polymer jacket material from the body of the specimen.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.The damage appeared consistent with manipulation of the specimen wire within a metal needle or other metal device.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.To prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel.Do not use the zipwire hydrophilic guide wire with devices that contain metal parts such as atherectomy catheters, laser catheters, or metal introduction devices as they may cause the zipwire hydrophilic guide wire plastic coating to shear and/or sever the wire.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appears that clinical and/or procedural factors impacted on the event as reported.
 
Additional Manufacturer Narrative
Correction follow up: this follow up report is being filed to correct previously filed mdr.The following sections have been corrected: section d1.Section d4.Section g1.

Brand Name
ZIPWIRE¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key17870977
Report Number9680001-2023-00118
Device Sequence Number5761786
Product Code DQX
UDI-Device Identifier08714729761013
UDI-Public(01)08714729761013(17)260529(10)JRZ8332660
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model NumberM00146300B0
Device Catalogue NumberM00146300B0
Device Lot NumberJRZ8332660
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer09/18/2023
Not provided
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date11/02/2023
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown